MAUDE Adverse Event Report: TORNIER S.A.S. ASC FLEX ECCENT REVERS PLATFORM TRIAL D40 TH 0 EXC 1.5 STD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER S.A.S. ASC FLEX ECCENT REVERS PLATFORM TRIAL D40 TH 0 EXC 1.5 STD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MWF510S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that broken mwf510s instrument trial this afternoon.The screw placement snapped on extraction of the trial on the revive trial stem.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection of the returned device reveals scratches and wear marks.The blue central plastic part was found to completely broken off the trial.The nature of the fracture indicates towards a brittle fracture.The threading has completely broken off the device resulting in the attachment screw to break free.Several deep scratches and gouge marks are also observed on the metal surface.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed due to unintended and majorly design related issue.The failure was caused by abnormal usage of the device by user and a design change is in progress to avoid that the issue occurs again.If any further information is provided, the complaint report will be updated.

Brand Name
ASC FLEX ECCENT REVERS PLATFORM TRIAL D40 TH 0 EXC 1.5 STD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16799104
Report Number3000931034-2023-00116
Device Sequence Number6417427
Product Code LXH
UDI-Device Identifier03700386976940
UDI-Public03700386976940
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMWF510S
Device Catalogue NumberMWF510S
Device Lot Number19C103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown